Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2017, 7:01 PM EDT for Crawford County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2017, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 9, 2017, 7:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Crawford County, GA
The radar
The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377
WWUS82 KFFC 092301
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EDT SUN JUL 9 2017
GAZ071-081-092330-
Monroe GA-Crawford GA-
701 PM EDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE AND NORTHERN
CRAWFORD COUNTIES UNTIL 730 PM EDT...
At 701 PM EDT...a strong thunderstorm was over Culloden, or 12 miles
southwest of Forsyth...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Culloden, Musella and Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3278 8399 3283 8412 3293 8412 3293 8406
3295 8405 3295 8404 3294 8395
TIME...MOT...LOC 2301Z 280DEG 13KT 3289 8407
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:38 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 9, 3:38 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 338 PM EDT Sun Jul 9 2017 .SHORT TERM /Tonight through Monday Night/... Scattered showers and a few thunderstorms have started to fire across central portions of the CWFA this afternoon. Do think this trend will continue, mainly along and south of a weak frontal boundary. The front is a little difficult to find in the pressure pattern, but is discernible via the dewpoints. The front still looks to be situated across the metro area. Even though the boundary is weak, it is still associated with a convergence zone. In addition, there is a weak mid level shear axis stacked on top of the boundary. The atmosphere is still unstable with plenty of moisture, so there will be enough fuel for showers and thunderstorms through the evening hours today and tomorrow afternoon. Strong thunderstorms will be likely, and there is some potential for an isolated severe thunderstorm. Locally heavy rainfall will also be likely, even though PWATS are slightly less than in previous days, BL winds are below 20kt - which will promote very slow movement of storms. The PWATS should begin to increase in the northern CWFA tomorrow, ending the slightly less humidity trend. NListemaa .LONG TERM /Tuesday through Sunday/... No changes made to the extended forecast. We will stay in a fairly typical summertime pattern with diurnally driven isolated to scattered showers and thunderstorms each day. The axis of the 500mb ridge moves over the forecast area with an extension of the surface high pressure ridge from the western Atlantic. The airmass will be moist...combined with afternoon instability will lead to highly afternoon and evening showers and thunderstorms through day 7. there is a cold front that approaches North GA by the end of the work week as the southern edge of NW flow aloft dips south. This will help to enhance a surface trough across the area ahead of the front. The front could become stationary across far N GA next weekend providing a nice catalyst for increased convective activity. Will keep and eye on this over the next few days to get a better handle on the situation. Heat Indices will increase to 100 to 105 degrees over central GA through the middle of the week...and continue into next weekend. Heat indices will approach Heat Advisory criteria of 105 degrees across portions of central GA close to the major river valleys starting about Thursday. Forecast temperatures are expected to be within 3 degrees of normal but high temperatures are expected to creep slightly above normal as the week progresses. 01 && .AVIATION... 18Z Update... The wind direction forecast will be rather tricky for this forecast cycle. Luckily, speeds will be 7kt or less. The main direction should be NE/E but at times, when the winds go 4-5kt or less, the wind direction could go back to the NW briefly. Isolated showers are possible during the reminder of the afternoon into the evening. A little better chance for shra/tsra exists for tomorrow afternoon, and have it mentioned in a prob group. //ATL Confidence...18Z Update... Medium confidence on winds. High confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 71 90 / 30 30 30 30 Atlanta 71 88 72 89 / 20 30 30 30 Blairsville 62 84 64 85 / 20 20 20 20 Cartersville 66 89 70 90 / 20 20 20 20 Columbus 73 90 74 91 / 50 60 40 40 Gainesville 69 87 71 88 / 20 20 20 20 Macon 72 89 73 90 / 50 60 50 40 Rome 65 91 69 90 / 10 20 10 20 Peachtree City 69 88 70 89 / 30 30 30 30 Vidalia 74 89 74 92 / 60 70 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....01 AVIATION...NListemaa
Hazardous weather outlook, Jul 9, 10:28 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1028 AM EDT Sun Jul 9 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1028 AM EDT Sun Jul 9 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening. A few storms will become strong to severe with the main hazards being damaging winds and frequent lightning. Small hail and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of showers and thunderstorms across mainly central Georgia on Monday and the entire area Tuesday through Saturday, and most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds and frequent lightning the main hazards. Hail and locally heavy rainfall will also be possible. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 9, 5:10 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT SUN JUL 9 2017
GAZ092-093-104-092145-
Macon GA-Schley GA-Sumter GA-
510 PM EDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...SCHLEY AND
NORTHERN SUMTER COUNTIES UNTIL 545 PM EDT...
At 509 PM EDT...a strong thunderstorm was near Ellaville...moving
northeast at 20 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Ideal, Andersonville, Murrays
Crossroads, Whitewater State Park, Fountainville, La Crosse, Garden
Valley, Andersonville National Historic, Clearview, Bumphead,
Bartlett and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3213 8431 3225 8440 3240 8422 3240 8420
3245 8416 3247 8414 3225 8396 3223 8397
TIME...MOT...LOC 2109Z 245DEG 19KT 3226 8425
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 9, 6:48 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT SUN JUL 9 2017
GAZ069-092315-
Upson GA-
648 PM EDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UPSON COUNTY UNTIL
715 PM EDT...
At 648 PM EDT...a strong thunderstorm was over Yatesville, or 8 miles
east of Thomaston...moving east at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Yatesville, The Rock, Redbone Crossroads and Logtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3283 8428 3299 8424 3299 8412 3280 8412
3280 8415 3279 8416
TIME...MOT...LOC 2248Z 281DEG 8KT 3291 8418
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 9, 7:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EDT SUN JUL 9 2017
GAZ071-081-092330-
Monroe GA-Crawford GA-
701 PM EDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE AND NORTHERN
CRAWFORD COUNTIES UNTIL 730 PM EDT...
At 701 PM EDT...a strong thunderstorm was over Culloden, or 12 miles
southwest of Forsyth...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Culloden, Musella and Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3278 8399 3283 8412 3293 8412 3293 8406
3295 8405 3295 8404 3294 8395
TIME...MOT...LOC 2301Z 280DEG 13KT 3289 8407
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:06 PM EDT | Flash Flood Warning | FFC | Washington, Wilkinson | 6 hr |
| Jul 8, 8:13 PM EDT | Special Weather Statement | FFC | Taliaferro | 32 min |
| Jul 8, 8:28 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 47 min |
| Jul 8, 8:52 PM EDT | Special Weather Statement | FFC | Greene | 23 min |
| Jul 8, 9:13 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 47 min |
| Jul 9, 5:10 PM EDT | Special Weather Statement | FFC | Schley | 35 min |
| Jul 9, 6:48 PM EDT | Special Weather Statement | FFC | Upson | 27 min |
| Jul 9, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe | 42 min |
| Jul 9, 7:51 PM EDT | Special Weather Statement | FFC | Bibb | 24 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.